Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 69, NWS Green Bay, WI

July 26, 1999Lincoln County, Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 26, 1999, 12:44 AM CDT for Lincoln County, Marathon County, Wisconsin. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 1999, 12:44 AM CDT (05:44 UTC)
Expired
Jul 26, 1999, 1:45 AM CDT
In force
61 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Lincoln County, WI, Marathon County, WI

What was reported inside it

TimeReportWhereRemark
Jul 26, 1:05 AM CDTThunderstorm Wind 50Merrill, WI
Jul 26, 1:15 AM CDTThunderstorm Wind 50Abbotsford, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1999-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1999-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1003 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGRB 260545
SVRGRB
WIC069-073-260645-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1244 AM CDT MON JUL 26 1999

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN
  MARATHON COUNTY IN CENTRAL WISCONSIN

* UNTIL 145 AM CDT

* AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A LINE OF SEVERE THUNDERSTORMS FROM TOMAHAWK TO ATHENS TO
  NEILLSVILLE IN CLARK COUNTY. THE STORMS WERE MOVING EAST-SOUTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ATHENS BY 1250 AM CDT
  WAUSAU BY 105 AM CDT

THESE ARE DANGEROUS STORMS WITH WIND GUSTS OVER 60 MPH AND LARGE
HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLH/TK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:15 PM CDT, 9 hours 29 minutes earlier.

Area forecast discussion, Jul 25, 3:15 PM CDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT SUN JUL 25 1999

TSTM CHCS ARE THE MAIN CONCERN TONIGHT INTO MONDAY.

A WEAK RIDGE OF HIGH PRESSURE AND ITS ASSOCIATED DRIER AIR WAS SITUATED
OVER MUCH OF NE WI EARLY THIS AFTERNOON. A COLD FRONT EXTENDED FROM
EXTREME NW MN SWWD INTO WSTRN NEB SD...WITH A WARM FRONT EXTENDING FROM
NC MN INTO PARTS OF FAR WC AND SW WI. IN THE WARM SECTOR...A TROPICAL
FEED OF MOISTURE HAD RAISED DEWPOINTS INTO THE MIDDLE TO UPPER 70S. AN
IMPRESSIVE LINE OF TSTMS HAD DEVELOPED IN ADVANCE OF THE COLD FRONT OVER
NW MN AND FAR SE ND...WHERE CAPES WERE AS HIGH AS 5000 J/KG. ANOTHER
FEATURE OF NOTE WAS THE S/W TROF OVER EASTERN NEB...WHICH WAS MOVG
STEADILY TO THE NE.

MODELS ARE IN GENERAL AGREEMENT ON MOVG THE COLD FRONT INTO THE FAR NW
PORTION OF GRB CWA BY 12Z/MON...THEN SHIFTING IT OUT OF EC WI BY EARLY
TO MID-AFTERNOON. ETA IS A FEW HOURS SLOWER...AND WILL FOLLOW.
INCREASING MOISTURE AND INSTABILITY IN ADVANCE OF THE FRONT...PLUS SOME
S/W ENERGY AND A WEAKENING CAP SHOULD SUPPORT SCT TSTM DEVELOPMENT
OVERNIGHT. ACTIVITY SHOULD END WITH THE PASSAGE OF THE FRONT...AS
EVIDENCED BY A LACK OF POST-FRONTAL SHOWERS/CLOUDS ACROSS THE NORTHERN
PLAINS. TWO SMALL WINDOWS OF OPPORTUNITY EXIST FOR SVR IN GRB CWA. PRE-
FRONTAL SQUALL LINE SHOULD CONTINUE TO SHIFT EAST THIS EVG...REACHING
PARTS OF NC/C WI BEFORE MIDNIGHT. ALTHOUGH THIS LINE WILL BE WEAKENING
AS IT SHIFTS EAST...SOME ISOLD SVR STORMS WITH DAMAGING WINDS ARE
POSSIBLE. ALSO...IF THE ETA VERIFIES WITH THE SLOWER MOVMT OF THE
FRONT...INSTABILITY MAY INCREASE ENOUGH ACROSS PARTS OF NE/EC WI EARLY
MONDAY AFTERNOON TO PROVIDE ANOTHER CHC. NOT CONFIDENT ENOUGH IN EITFHER
SCENARIO TO MENTION IN THE ZONES.

MOS GUIDANCE SEEMS OK...BUT PERHAPS A BIT ON THE WARM SIDE FOR MONDAY
AND MONDAY NIGHT.

.GRB...NONE.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 11:10 PM CDTSevere Thunderstorm WarningGRBLincoln60 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.